June 03, 2009

Small Megace crash

I woke up at 6 this morning so hungry that I felt nauseated. It took all I had to eat a cracker and crawl back into bed. I got up at 7 and staggered around the house, had diarrhea and threw up. The sleeplessness, aches, nausea, vomiting, hunger pangs are among Megace's side effects. But I didn't expect to experience them all on the same day.

I called the oncologist's office and got an appointment for later in the day. Somehow I managed to take a shower, down some anti-nausea meds, and feed the dogs. I certainly didn't have the energy to walk them and left the back door open all morning while I napped on the sofa. Thankfully it has been very hot here and the cool breeze coming in from the back yard was very pleasant.

Went to the onc and waited for a couple of hours while they squeezed me in. Dr G said that it's possible these symptoms are Megace side effects. It's also possible I ate something that disagreed with me. But he decided to halve my current dose and see how I do. I'll go back and see him next week.

If I have similar symptoms tomorrow I am to call the office right away. I hope that taking the tincture of opium again will stop the diarrhea, and that the nausea and vomiting will go away on their own. If not, I have more anti-nausea meds.

I really hope that the severe hunger pangs will be reduced with the smaller dose of Megace. And I will remember that when I get up in the middle of the night, I must eat something, even if it's only a cracker. Evidently going from 7 PM to 7 AM without food is more than my body can take while on Megace.

1 comment:

  1. Anonymous12:02 AM

    Two other possibilities.
    1) yoU oVeR did iT oN WorK daY..
    and it was a delayed reaction
    2)yoU weRe really haVinG withdraWaLs from the opiuM

    ReplyDelete

About Me

My Photo
I dance with cancer. Oy!